Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 45, NWS Cheyenne, WY

September 29, 2020

NWS Cheyenne, WY issued this red flag warning at Sep 29, 2020, 2:05 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2020, 2:05 PM MDT (20:05 UTC)
Expired
Sep 29, 2020, 7:00 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

395 
WWUS85 KCYS 292005
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
205 PM MDT Tue Sep 29 2020

WYZ303-308>310-300100-
/O.NEW.KCYS.FW.W.0045.200929T2005Z-200930T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
205 PM MDT Tue Sep 29 2020

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW
RELATIVE HUMIDITIES AND GUSTY WINDS FOR PORTIONS OF SOUTHEAST
WYOMING...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 7 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 303, 308, 309, and 310.
 
* WIND...West to northwest winds 15 to 25 mph with gusts up to 35
  mph.

* HUMIDITY...8 to 15 percent

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
670 
WWUS85 KCYS 300105
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
705 PM MDT Tue Sep 29 2020


WYZ303-308>310-300215-
/O.EXP.KCYS.FW.W.0045.000000T0000Z-200930T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
705 PM MDT Tue Sep 29 2020

...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITIES AND
GUSTY WINDS FOR PORTIONS OF SOUTHEAST WYOMING...

Area humidities have risen and gusty winds are diminishing. A few
location are still hitting along the I-80 Summit and near
Arlington, but are expected to come down in the near future as
well. Therefore, will expire the Warning as planned.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 29, 1:52 PM MDT, 13 minutes earlier.

Area forecast discussion, Sep 29, 1:52 PM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
152 PM MDT Tue Sep 29 2020

.SHORT TERM...(This evening through Thursday)
Issued at 145 PM MDT Tue Sep 29 2020

Persistent dry weather pattern will continue for the foreseeable
future as a dominant ridge of high pressure aloft remains nearly
anchored across the intermountain west and four corners region.
Clear skies will continue with some increase in cloudiness late
Wednesday and into Thursday as a weak cool front moves south
across the area. Other than localized fire weather concerns today
and areas of smoke associated with Mullen Fire, very little in the
way of impacts are expected over the next 48 hours. Expect haze
and smoke to move back into the Saratoga, Laramie, and possibly
Cheyenne area later today and into tonight.

Models continue to show the weak cool front moving south across
the region late Wednesday into Wednesday night. This will result
in temperatures about 10 degrees cooler compared to today and
early Wednesday afternoon. Some sprinkles are possible with the
frontal passage, but not enough to warrant POP above 10 percent,
so will keep forecast dry for now. Overnight lows will be near
freezing early Thursday morning across most of the area.

Amendment to long term discussion...After collaborating with
surrounding offices, decided to lower POP compared to the
consensus across the eastern plains as the 12z Canadian and 12z
ECMWF are showing a quick moving cold front pushing across the
eastern plains Friday night and into early Saturday. The quick
movement of the front and the dry boundary layer should result in
limited coverage of precipitation across the lower elevations late
Friday night.

.LONG TERM...(Thursday Night - Monday)
Issued at 315 AM MDT Tue Sep 29 2020

A warm & dry extended forecast period across southeast Wyoming and
the western Nebraska Panhandle w/ a stagnant, high-amplitude upper
level ridge anchored over the western US through the weekend. Most
of the central Rockies will be on the eastern fringe of the larger
scale ridge, resulting in a persistent belt of mid-level northwest
winds around 35-45 knots through much of the period. This may keep
things fairly breezy as multiple mid-level disturbances dive south
east across the Northern Plains & Upper Midwest, likely giving way
to occasional pressure falls over the Dakotas and enhanced 700-800
mb flow over the CWA.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1120 AM MDT Tue Sep 29 2020

Clear skies and gusty winds expected through the afternoon for
area terminals. Gusts around 25 kts likely for most terminals
through 01z with winds primarily out of the northwest. Only
threat for MVFR conditions through the forecast period will be at
KLAR where smoke and haze from the Mullen Fire continues to
reduce visibility from time to time down to 3-5 SM.

&&

.FIRE WEATHER...
Issued at 114 PM MDT Tue Sep 29 2020

Elevated to locally critical fire weather conditions are expected
to continue this afternoon and into this evening with winds
occasionally gusty this afternoon. A few locations from each zone
have hit Red Flag criteria late this morning and early this
afternoon, but conditions haven't been terribly widespread or
persistent, so will hold off on a last minute RFW into this
evening due to the marginal conditions. Daytime humidities and
overnight recoveries will trend higher over the next 24 to 36
hours as a weak cold front brings some cooler temperatures to the
Front Range. With little or no precipitation in the forecast over
the next 5 days, expect elevated fire weather conditions to
continue into the first week of October.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...CLH
AVIATION...MB
FIRE WEATHER...TJT
Hazardous weather outlook, Sep 29, 4:17 AM MDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
417 AM MDT Tue Sep 29 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>113-117>119-301030-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
417 AM MDT Tue Sep 29 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming...south
central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ114>116-301030-
Snowy Range-Laramie Valley-South Laramie Range-
417 AM MDT Tue Sep 29 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Air quality will remain poor today across southern Albany County
due to smoke from the Mullen Fire.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.